Alert archive / Wisconsin / Gale Warnings in 2024

Gale Warning 3, NWS Green Bay, WI

February 27, 2024

NWS Green Bay, WI issued this gale warning at Feb 27, 2024, 3:13 AM CST. It took effect at Feb 27, 2024, 9:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 3:13 AM CST (09:13 UTC)
In effect from
Feb 27, 2024, 9:00 PM CST
Expired
Feb 28, 2024, 3:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

532 
WHUS73 KGRB 270913
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
313 AM CST Tue Feb 27 2024

LMZ541-271715-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/
/O.UPG.KGRB.GL.A.0002.240228T0600Z-240228T1800Z/
/O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Rock Island Passage to Sturgeon Bay WI-
313 AM CST Tue Feb 27 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, south winds 5 to 15 kts and
  waves 3 to 5 ft. For the Gale Warning, northwest winds 20 to 30
  kts with gusts up to 40 kts and waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 PM this evening to 3 PM 
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ542-543-271715-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/
/O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
313 AM CST Tue Feb 27 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, south winds 5 to 15 kts and
  waves 3 to 5 ft. For the Gale Warning, northwest winds 20 to 25
  kts with gusts to 35 to 40 kts and waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 PM this evening to 3 PM 
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-271715-
/O.UPG.KGRB.GL.A.0002.240228T0600Z-240228T1800Z/
/O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
313 AM CST Tue Feb 27 2024

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kts with gusts up to 40 kts and
  waves 2 to 4 ft in ice-free areas expected.

* WHERE...Central Bay of Green Bay.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-271715-
/O.NEW.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
313 AM CST Tue Feb 27 2024

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
WEDNESDAY...

* WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts 
  and waves 2 to 4 ft in ice-free areas expected.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Kieckbusch
7 follow-up statements
490 
WHUS73 KGRB 271428
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
828 AM CST Tue Feb 27 2024

LMZ541>543-272230-
/O.NEW.KGRB.MF.Y.0006.240227T1428Z-240228T0000Z/
/O.CON.KGRB.SC.Y.0014.000000T0000Z-240227T1500Z/
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
828 AM CST Tue Feb 27 2024

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce the 
  visibility to less than 1 NM and at times down to a few hundred
  feet.  For the Small Craft Advisory, waves 2 to 4 ft. For the 
  Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt
  and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Dense Fog Advisory, until 6 PM CST this 
  evening. For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Gale Warning, from 9 PM this evening to 3 PM 
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Low 
  visibility will make navigation difficult.

* ADDITIONAL DETAILS...A cold front will move across the area
  early this evening, bringing an end to the dense fog. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ521-522-272230-
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
828 AM CST Tue Feb 27 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves up to 3 ft expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Eckberg
493 
WHUS73 KGRB 271553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
953 AM CST Tue Feb 27 2024

LMZ541>543-280000-
/O.CON.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
953 AM CST Tue Feb 27 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Gale Warning, northwest 
  winds 15 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Dense Fog Advisory, until 6 PM CST this evening. 
  For the Gale Warning, from 9 PM this evening to 3 PM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Low 
  visibility will make navigation difficult.

* ADDITIONAL DETAILS...A cold front will move across the area 
  early this evening, bringing an end to the dense fog.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ521-522-280000-
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
953 AM CST Tue Feb 27 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves up to 3 ft expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
645 
WHUS73 KGRB 272032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
232 PM CST Tue Feb 27 2024

LMZ543-280445-
/O.CAN.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Two Rivers to Sheboygan WI-
232 PM CST Tue Feb 27 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kts with gusts to around 35 kts 
  and waves 1 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541-542-280445-
/O.CON.KGRB.MF.Y.0006.000000T0000Z-240228T0000Z/
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
232 PM CST Tue Feb 27 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to less than 1 NM. For the Gale Warning, northwest
  winds 20 to 30 kts with gusts up to 40 kts and waves 2 to 5 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...For the Dense Fog Advisory, until 6 PM CST this 
  evening. For the Gale Warning, from 9 PM this evening to 3 PM 
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ521-522-280445-
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
232 PM CST Tue Feb 27 2024

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kts with gusts up to 40 kts and
  waves 2 to 4 ft expected.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From 9 PM this evening to 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Eckberg
166 
WHUS73 KGRB 280143
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
743 PM CST Tue Feb 27 2024

LMZ521-522-541>543-280945-
/O.CON.KGRB.GL.W.0003.240228T0300Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
743 PM CST Tue Feb 27 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves 1 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
670 
WHUS73 KGRB 280921
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
321 AM CST Wed Feb 28 2024

LMZ521-522-541>543-281730-
/O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
321 AM CST Wed Feb 28 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts.
  Waves 2 to 4 feet in ice-free areas on the bay, and 3 to 6 ft on
  Lake Michigan. Patchy freezing spray is also possible.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Kieckbusch
021 
WHUS73 KGRB 281604
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1004 AM CST Wed Feb 28 2024

LMZ521-522-541>543-282100-
/O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1004 AM CST Wed Feb 28 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 25 kts with gusts to 35 to 40 kts.
  Waves 2 to 4 feet in ice-free areas on the bay, and 3 to 6 ft on
  Lake Michigan. Patchy freezing spray is also possible.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
028 
WHUS73 KGRB 282027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
227 PM CST Wed Feb 28 2024

LMZ521-522-541>543-290300-
/O.CON.KGRB.GL.W.0003.000000T0000Z-240228T2100Z/
/O.NEW.KGRB.SC.Y.0015.240228T2100Z-240229T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
227 PM CST Wed Feb 28 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM UNTIL 9 PM CST THIS 
EVENING...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with a
  gusts up to 35 kts near Deaths Door. Waves 2 to 4 ft on the lake
  and 1 to 3 ft in ice free areas on the bay. For the Small Craft
  Advisory, northwest winds 10 to 20 kts with gusts to around 25
  kts and waves 1 to 3 ft expected in ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. For
  the Small Craft Advisory, from 3 PM until 9 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Eckberg

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 26, 10:52 PM CST, 4 hours 21 minutes earlier. Its key messages:

  • Record breaking high temperatures are expected Tuesday. A sharp cold front will bring much colder temperatures Tuesday night. Below normal high temperatures are expected on Wednesday, which will be about 40 degrees colder than Tuesday. Well-above normal temperatures return on Friday and continue through the weekend.
  • Rain is expected to transition over to snow Tuesday night. A brief period for a wintry mix is also possible. The combination of the mixed precipitation and temperatures falling well below freezing could result in slick travel conditions.
  • Gusty northwesterly winds are expected Tuesday night into Wednesday behind the cold front. Gusts to around 35 mph are possible.
Area forecast discussion, Feb 26, 10:52 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1052 PM CST Mon Feb 26 2024

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Record breaking high temperatures are expected Tuesday. A sharp
  cold front will bring much colder temperatures Tuesday night.
  Below normal high temperatures are expected on Wednesday, which
  will be about 40 degrees colder than Tuesday. Well-above normal
  temperatures return on Friday and continue through the weekend.

- Rain is expected to transition over to snow Tuesday night. A
  brief period for a wintry mix is also possible. The combination
  of the mixed precipitation and temperatures falling well below
  freezing could result in slick travel conditions.

- Gusty northwesterly winds are expected Tuesday night into
  Wednesday behind the cold front. Gusts to around 35 mph are
  possible.

&&

.DISCUSSION...
Issued at 330 PM CST Mon Feb 26 2024

Short Term...Tonight and Tuesday

Main forecast challenge continues to be on temperatures as the
potential of record warmth still in play on Tuesday.

The 19Z MSAS surface analysis showed a broad area of low pressure
over the northern Plains with a warm front extended southeast
through the Upper MS Valley into northern IL. Visible satellite
imagery indicated passing middle and high clouds at times, but for
the most part, mostly sunny and mild conditions existed.

The area of low pressure is forecast to move into the Upper MS
Valley late tonight with the warm front lifting northward into
central WI/southern Lower MI. A cold front will stretch from
eastern Ontario southeast to the low pressure, then continue into
the central Plains. Any precipitation from the strong low-level
jet, moisture increase and steep mid-level lapse rates will stay
to our east, thus dry conditions to hold over northeast WI tonight
under mostly clear to partly cloudy skies. Cannot rule out some
patchy fog to develop late tonight as some moisture does increase
under an inversion. Min temperatures will be quite mild with
readings in the upper 20s to lower 30s north, middle 30s to around
40 degrees south.

Very interesting day on tap for Tuesday as the low pressure and
cold front move into the western Great Lakes. An unusually warm
air mass to be in place to start the day and northeast WI could
be looking at record high temperatures. The cold front is forecast
to reach central WI late in the afternoon and may bring a small
chance for light rain or a rain/snow mix to parts of north-central
WI by sunset. Dry conditions will hold for the rest of the
forecast area and even with increasing clouds during the
afternoon, max temperatures are expected to be in around 50
degrees over Door County, middle to upper 50s north and lower to
middle 60s south.

Long Term...Tuesday Night Through Monday

Main weather headlines will be the strong cold front that will
move across the area Tuesday night, followed by high temperatures
on Wednesday around 40 degrees colder than Tuesday and then the
big warm up Friday through next weekend.

For Tuesday night, a sharp cold front will move across the area
bringing much colder temperatures to the region. I did make some
minor changes to temperatures across the north early Tuesday
evening that will have an impact on precipitation types, delaying
the change over to snow or wintry mix by an hour or two. It now
appears the precipitation across east-central Wisconsin will not
change to a mix or snow until around 06z Wednesday. Snowfall
amounts under an inch are expected, except across the far north
where an inch or two is possible. Locally higher amounts are
possible across Vilas County where totals will be enhanced by lake
effect snow into Wednesday morning. Any lingering snow showers
should end across the far north by mid-afternoon as 850mb winds
back to the west. After being in the 50s and 60s Tuesday, temperatures
by Wednesday morning will be in the single digits and teens with
wind chill readings as low as around -10F across central and
north-central Wisconsin. High temperatures on Wednesday will be
around 40 degrees colder than Tuesday.

For Wednesday night, it will be cold with lows from around zero
north to 10 to 15 degrees across central into northeast Wisconsin.
The cold weather will be brief as highs on Thursday will be in the
middle 30s to middle 40s, and then into the middle 40s to middle
50s Friday. Even warmer readings are expected Saturday through
Monday with middle 50s to middle 60s expected. After Tuesday
night, the next substantial chance of rain will be Sunday night
and Monday.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1041 PM CST Mon Feb 26 2024

VFR conditions are forecast through Tuesday. Middle and high
clouds will continue to spread across the region at times as
warmer air pushes into the region. Light winds are expected
overnight, with some LLWS lingering across east-central Wisconsin
into Tuesday morning. There continues to be a small chance for
patchy fog to develop over east- central WI overnight, as
evidenced by the KMTW ob; therefore, will include a TEMPO group
for some MVFR vsby restrictions overnight.

Quiet weather is forecast for most of Tuesday, however the
approach of a strong cold front will bring some mixed
precipitation to central and north-central Wisconsin Tuesday
evening, then east-central Wisconsin later Tuesday night. This
will cause MVFR conditions as the precipitation moves in from the
west. The cold front will also cause surface winds to turn to the
northwest Tuesday night with gusts of 20 to 30 knots.

&&

.MARINE...
Issued at 330 PM CST Mon Feb 26 2024

Strong north to northwest winds are expected behind a strong cold
front Tuesday night into Wednesday, with highest winds expected
near Death's Door. A gale watch remains in effect for the central
Bay and on Lake Michigan north of Sturgeon Bay.

Latest satellite imagery showing plenty of open water on the Bay.
The gusty winds Tuesday night into Wednesday will produce the
risk of ice floes and shoves.

&&

.CLIMATE...
Issued at 330 PM CST Mon Feb 26 2024

Many daily high and warm minimums records will be in jeopardy on
Tuesday. The high mins will be close as the timing of the cold
front will determine if temps drop far enough at midnight (Tuesday
night). Another thing to watch will be if we can set all-time
highs for the month of February. Below are the daily temperature
records that could be broken and the all-time February temperature
records:

* - Near record to record temperature forecasted

Green Bay

Date   Record High   Record Warm Low
----- ----------- ---------------
2/27    59* (1896)     36* (1998/1999/2018)

All-time February record: 65 set on February 22, 2017.

Wausau

Date   Record High   Record Warm Low
----- ----------- ---------------
2/27    56* (1896)     34 (1998)

All-time February record: 59 set on February 26, 2000 and
February 29, 2000.

Rhinelander

Date   Record High   Record Warm Low
-----  -----------   ---------------
2/27    52* (2016)     34  (1895)

All-time February record: 60 set on February 16, 1931.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kallas/Eckberg
AVIATION.......Kurimski
MARINE.........Kallas
CLIMATE........Kallas
Hazardous weather outlook, Feb 26, 3:39 PM CST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
339 PM CST Mon Feb 26 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
339 PM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A strong cold front will move across the area Tuesday night,
bringing sharply colder temperatures Wednesday morning. Wind chill
readings are expected to fall into the single digits above and
below zero, in sharp contrast to air temperatures in the 50s and
60s the day before.

Hazardous travel is likely Tuesday night into Wednesday morning.
Rain is expected to transition to snow, possibly a wintry mix for
a brief period, from northwest to southeast reaching east-central
Wisconsin early Wednesday morning. A flash freeze is also
possible in some spots. Roads may become snow or ice covered.

Gusty winds and well above normal temperatures will create
changing and deteriorating ice conditions on rivers and lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-272145-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
339 PM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Ice conditions will remain unsafe over the next week as unusually
mild temperatures are expected through early this week.

A few northwest gale force gusts are possible later Tuesday night
and Wednesday. The gusty northwest winds could lead to ice shoves
on the Bay and Lake Winnebago.

Kallas/Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:28 AM CSTMarine Dense Fog AdvisoryGRB10 hr

Nearby

Gale Warnings in Wisconsin, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.